1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Combinations - Is trazodone and diphenhydramine a safe combination for sleep?

Discussion in 'Drug combinations' started by Orchid_Suspiria, Aug 30, 2007.

  1. Orchid_Suspiria

    Orchid_Suspiria Newbie

    Reputation Points:
    374
    Messages:
    1,660
    Joined:
    Feb 10, 2007
    39 y/o
    I was wondering if 125 mg's of diphenhydramine and 50 mg's of trazodone would be a safe combination to get to sleep?Do any swiy's have any experience with this combination?
     
  2. pixplzthx

    pixplzthx Newbie

    Reputation Points:
    253
    Messages:
    162
    Joined:
    Jun 28, 2007
    from afghanistan
    Well.... Based on the information available to me (google), I'd just recommend calling a pharmacy.

    No, Really. I've done it. They love to answer questions.

    My concern is whether or not the moderate (to none) SSRI effects of either drug would expo-tentiate (exponentially potentiate, I just made that up). Based on what I'm reading (at Wiki and rxlist) that shouldn't happen.

    But when you are dealing with death, it never hurts to ask a professional.

    Also, they act on different areas of the brain. Trazodone is acting on the 5-HT receptor and diphenhydramine is acting on histamine h-1 receptor.
     
    Last edited: Sep 6, 2007
  3. kareena

    kareena Newbie

    Reputation Points:
    236
    Messages:
    68
    Joined:
    Jun 15, 2007
    As pixplzthx says it couldn't hurt to call a pharmacy...
    I wouldn't expect that combo to cause any problems though, I have used higher than therapeutic doses of diphenhydramine with mirtazapine (remeron) without consequence (other than the desired: sleep). I know mirtazapine isn't trazodone but they do have some similar mechanisms of action.
     
    Last edited: Sep 7, 2007